MAUDE Adverse Event Report: BECTON DICKINSON AS SYR PSD LOW SORB MICROBORE; INTRAVENOUS EXTENSION TUBING SET

BECTON DICKINSON AS SYR PSD LOW SORB MICROBORE; INTRAVENOUS EXTENSION TUBING SET
Catalog Number 10014918
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) : initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 10014918 lot # (10)23115155 it was reported by customer that they got notified about a patient incident report regarding a pinhole found in tubing.There were no punctures or damage noted to the packaging.There were zero issues when priming the line.The reporting pharmacist states after the medication was attached to the patient the blood began to back up in the line and exposed the small hole, stating, ¿it may have been a crack, but to the naked eye, we couldn¿t tell.The only evidence was the blood dripping from a particular spot on the tubing.¿ the medication was disconnected and remade.New tubing was attached and the medication was administered without an issue.Rcc received a complaint via email.Email(s) attached.I was provided your info to let you know about an incident with a hole in iv tubing here at (b)(6),.I was notified about a patient incident report regarding a pinhole found in tubing shown in the attached pictures.There were no punctures or damage noted to the packaging.There were zero issues when priming the line.The reporting pharmacist states after the medication was attached to the patient the blood began to back up in the line and exposed the small hole, stating, ¿it may have been a crack, but to the naked eye, we couldn¿t tell.The only evidence was the blood dripping from a particular spot on the tubing.¿ the medication was disconnected and remade.New tubing was attached and the medication was administered without an issue.
 
Additional Manufacturer Narrative
It was reported by customer that they got notified about a patient incident report regarding a pinhole found in tubing.Two photos of item 10014918 were received for quality evaluation.One photo shows the packaging label of the product, and the second photo shows the product with what appears to be blood leaking out of the tubing.Further inspection of the second photo shows that there is leakage from the tubing, however, it cannot be determined where the leakage is coming from in the photo.The customer complaint of leakage was verified.Although leakage can be verified, due to the lack of a physical sample the root cause for the issue indicated in the submitted photos could not be determined.A device history record review for model 10014918 lot number 23115155 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 08nov2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
AS SYR PSD LOW SORB MICROBORE
Common Device Name
INTRAVENOUS EXTENSION TUBING SET
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18969537
Report Number9616066-2024-00465
Device Sequence Number6213198
Product Code FPA
UDI-Device Identifier10885403233944
UDI-Public(01)10885403233944
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K811885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10014918
Device Lot Number23115155
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown